An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Suboxone

Discussion in 'General Substance Abuse Discussion' started by Jpa410, Jul 29, 2019.

  1. Jpa410

    Jpa410 Member

    I have been on suboxone for almost two weeks now only taking 4mg a day can I quit taking with minimal withdrawal?
  2. DoxyMom

    DoxyMom Community Champion

    Hello @Jpa410 and welcomer. That is a hard question for us to answer. We don't know what your usage prior to being on the Suboxone was. Usually it is a good idea to taper off any of this type of med. Like, Take half your dose for a few days, then half it again for a few days, etc. If you don't have problems, then you should be fine.
    Can you give us your story? What brought you to be on it?
    Dominica, deanokat and Onceaddicted77 like this.
  3. Onceaddicted77

    Onceaddicted77 Community Champion

    4mg is still considered a pretty high dose to cold Turkey from but being that you have only been on it for 2 weeks. The withdrawal should be minimal. You can probably expect some digestive issues, some anxiety and a little depression. Could last up to 5 days but it should be manageable. With proper diet and look into some supplements or foods that increase your natural Gaba will help with the anxiety and sleep.

    Keep coming back and tell us how your doing. You got this!
    Dominica and deanokat like this.
  4. Jpa410

    Jpa410 Member

    I had been of Vicodin for a few years on and off when I stopped two weeks ago was taking 8-10 5 mg a day.
    deanokat likes this.
  5. True concern

    True concern Community Champion

    In my opinion 50mg Vicodin a day should not end up with a person on Suboxone. I am no Dr but from my own experience I think yes you need to stop subs and taper off Vicodin itself,50 to 40 to 30 to 20 etc
    Joshstillclean likes this.
  6. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Jpa410... It would be a good idea to talk to the doctor who is prescribing your Suboxone about this.
    Joshstillclean likes this.
  7. Jpa410

    Jpa410 Member

    I did, told them I don’t want to stay on it they said they recommend at least 30 days.
    Joshstillclean and deanokat like this.
  8. Onceaddicted77

    Onceaddicted77 Community Champion

    The subs can be a good thing they will let your brain heal while you get away from the vicodin. But you have to keep going down every 2 or 3 days.

    If you stopped taking it tomorrow. How would you feel?
    Joshstillclean likes this.
  9. Jpa410

    Jpa410 Member

    So if I take the advice to taper off the Vicodin itself would that make me sick if I took a Vicodin!
  10. Onceaddicted77

    Onceaddicted77 Community Champion

    No it shouldn't most likely you wouldn't feel anything till about 3 or 4 days. Suboxone has about a 3 day full life.

    Suboxone binds stronger to your receptors vicodin wont replace it till it's all gone.
    Joshstillclean likes this.
  11. Jpa410

    Jpa410 Member

    Will it stop any with drawl from the Suboxone? I just don’t know what to do really
  12. Onceaddicted77

    Onceaddicted77 Community Champion

    I honestly wouldn't switch back since you are stabilized. How did it feel when you dropped to 4mg a day? suboxone withdrawl is not that bad.

    But you have to taper more. Your gonna have to deal with a little withdrawl but itll be manageable. You can do it! I believe in ya.

    Itll take alot of vicodin to punch through that suboxone, I wouldn't recommend that.
    Joshstillclean and Dominica like this.
  13. Jpa410

    Jpa410 Member

    I have only taken about 2 mg today so far I don’t feel too bad At all. I just don’t want to take the Suboxone anymore from what I’ve read and everything seems I get stronger and harder drugs you get off of?
  14. Onceaddicted77

    Onceaddicted77 Community Champion

    Nay I've withdrawal from both and suboxone is way less plus you havnt been on it very long.

    I would start skipping days and see how you feel.
    Joshstillclean likes this.
  15. Onceaddicted77

    Onceaddicted77 Community Champion

    It's true suboxone is stronger but it is a partial agonist. That's why no matter how much you take you wont get high from it.

    Withdrawl comes from your receptors being desensitized and downregulated those must heal. Along with your gaba system. They will heal on suboxone. But not your Gaba system so you will most likely have some anxiety after but that might be about it. Hydrocodone will keep them where they are at because it fires too powerfully.

    When we taper we are allowing those to heal.

    Also suboxone has two other antagonist in it they connect to the delta and kappa receptor and they help upregulation. (Heal faster)

    My mistake was staying on it too long 7 years.
    But I would still take that withdrawl over anything I have experienced because I tapered properly

    It really has to do with just brain chemistry we have to give it enough time to fix itself.
    Last edited: Jul 30, 2019
    Joshstillclean likes this.
  16. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Jpa410... Tell them you don't want to be on it anymore. They can't FORCE you to stay on it. I suppose they could refuse to help you wean off of it, but that would be irresponsible IMO. They're gonna have to help you wean off of it after 30 days, so why not just do it now if that's what you want? Just my thoughts.
    Dominica likes this.
  17. Jpa410

    Jpa410 Member

    I am not going back I am just going to get through the withdrawl had 2mg yesterday so far don’t feel to bad.
  18. Onceaddicted77

    Onceaddicted77 Community Champion

    Awesome something to be happy about! I know you can do it my friend.
  19. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    :)
    True concern likes this.
  20. Onceaddicted77

    Onceaddicted77 Community Champion

    How are you doing today my friend.